Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 45, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 16, 2006, 3:59 PM CDT for Walthall County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2006, 3:59 PM CDT (20:59 UTC)
- Expired
- Oct 16, 2006, 4:30 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 16, 2:24 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 526 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 162100 TORLIX MSC147-162130- /O.NEW.KLIX.TO.W.0045.061016T2059Z-061016T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 359 PM CDT MON OCT 16 2006 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 430 PM CDT * AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TYLERTOWN...OR ABOUT 20 MILES SOUTHWEST OF COLUMBIA...MOVING NORTH AT 40 MPH. * THE TORNADO IS WILL BE NEAR... SALEM BY 405 PM CDT GET UNDER A TABLE OR OTHER PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3110 9025 3106 9005 3131 9005 3134 9022 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 16, 3:58 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 16, 3:58 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
358 PM CDT MON OCT 16 2006
.DISCUSSION...
THE VERY LATEST SOUNDING AT 18Z REVEALED SOUTH WIND 47 KNOTS AT
600 FEET. WE WILL CONTINUE THE NPW WIND ADVISORY FOR WIND TIL 03Z
TUESDAY. IN ADDITION...HELICITY VALUES HAVE ONLY DECREASED TO 548
M2/S2. THEREFORE...THE THREAT OF TURNING STORMS REMAINS IN PLAY
THIS EVENING. MOISTURE AXIS REMAINS WEST OF THE FORECAST AREA. PW
VALUE OF 2.3 TO 2.5 INCHES RESIDED OVER WEST LOUISIANA WILL
FINALLY MOVE AND CONTINUE MOVING EAST ACROSS THE AREA TONIGHT AS
THE MAIN TROUGH OVER WEST TEXAS EJECTS NORTHEAST. WILL CONTINUE
FFA FOR NORTHWEST ZONES AND PROCEED WITH ESTABLISHED TOTALS. NOT A
CLEARING FRONT AND GFS AND NAM ARE DIFFERING IN FRONTAL
POSITION...DEWPOINT FIELDS...QPF FIELDS AND RAIN CHANCES TUESDAY
THROUGH WEDNESDAY. WILL LEAN TOWARD GFS FOR HIGHS AND NO REAL DRY
AIR BEHIND THIS FRONT SO LOWS ARE TOO LOW FOR US. BOTH MODELS ARE
IN AGREEMENT WITH THE NEXT SYSTEM COMING IN WWEDNESDAYNIGHT AND
THURSDAY MORNING AND MAINTAIN POPS FOR THE NEXT SYSTEM SATURDAY
NIGHT INTO SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 89 64 90 / 100 40 10 10
BTR 74 90 68 91 / 100 50 10 10
MSY 76 90 73 90 / 90 70 10 10
GPT 74 87 68 89 / 100 70 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...POINTE COUPEE...ST. CHARLES...ST.
HELENA...ST. JAMES...ST. JOHN THE BAPTIST...ST.
TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST FELICIANA.
FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
ASCENSION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...POINTE COUPEE...ST.
HELENA...TANGIPAHOA...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...AND COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
LOWER ATCHAFALAYA RIVER LA OUT 20 NM.
GALE WARNING UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 7 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
60 NM.
MS...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
AMITE...PIKE...AND WILKINSON.
WIND ADVISORY UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...AND COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
LOWER ATCHAFALAYA RIVER LA OUT 20 NM.
GALE WARNING UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 7 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
60 NM.
&&Hazardous weather outlook, Oct 16, 12:12 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1212 PM CDT MON OCT 16 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-171200- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1212 PM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS... THE COMBINATION OF STRONG WIND SHEAR...WARM AND UNSTABLE AIR AND AN APPROACHING STORM SYSTEM FROM THE WEST MAY YIELD SEVERE THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND THIS EVENING. THEREFORE...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREATS WILL BE SHORT LIVED ISOLATED TORNADOES DEVELOPING FROM STRONGLY ROTATING STORMS AND DAMAGING WINDS. FLASH FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FOR THE EAST-CENTRAL AND SOUTH CENTRAL PARISHES OF LOUISIANA...INCLUDING THE GREATER BATON ROUGE AREA...AND EXTREME SOUTHWEST MISSISSIPPI. THE THREAT OF FLOODING RAINS WILL PREVAIL THROUGH TONIGHT WITH 3 TO 5 INCHES OF RAIN LIKELY IN THE WATCH AREA WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. COASTAL FLOODING... A COASTAL FLOOD WARNING IS IN EFFECT FOR COASTAL MISSISSIPPI AND COASTAL AREAS OF SOUTHEAST LOUISIANA...INCLUDING LOCATIONS AROUND LAKES PONTCHARTRAIN AND MAUREPAS...THROUGH TONIGHT. PERSISTENT AND STRONG EAST TO SOUTHEAST WINDS ACROSS THE COASTAL WATERS HAVE RESULTED IN TIDES OF TWO TO THREE FEET ABOVE NORMAL. COASTAL FLOODING IS EXPECTED IN SOME LOCATIONS THROUGH TONIGHT. MARINE HAZARDS... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS AND LAKES PONTCHARTRAIN AND MAUREPAS FOR HIGH SEAS AND STRONG EAST TO SOUTHEAST WINDS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE GULF COASTAL WATERS TUESDAY MORNING AND AGAIN THURSDAY NIGHT INTO FRIDAY MORNING. THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY...THURSDAY AND OVER THE WEEKEND. AT THIS TIME...ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS BEING REQUESTED FOR LATER THIS AFTERNOON AND THIS EVENING. LAW ENFORCEMENT AGENCIES AND FIRST RESPONDERS SHOULD PLAN ACCORDINGLY FOR AN EXTENDED PERIOD OF ACTIVE WEATHER. PLEASE NOTIFY THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL PROMPTLY IF SEVERE WEATHER OCCURS IN YOUR AREA.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 9:58 PM CDT | Coastal Flood Watch | LIX | 7 hr | |
| Oct 16, 4:37 AM CDT | Coastal Flood Warning | LIX | 31 hr | |
| Oct 16, 5:12 AM CDT | Tornado Warning | LIX | Walthall | 33 min |
| Oct 16, 5:35 AM CDT | Tornado Warning | LIX | Harrison | 25 min |
| Oct 16, 5:40 AM CDT | Tornado Warning | LIX | Pearl River | 35 min |
| Oct 16, 5:47 AM CDT | Tornado Warning | LIX | Walthall | 28 min |
| Oct 16, 5:52 AM CDT | Tornado Warning | LIX | Hancock | 38 min |
| Oct 16, 6:05 AM CDT | Tornado Warning | LIX | Hancock | 25 min |
| Oct 16, 6:18 AM CDT | Tornado Warning | LIX | Harrison | 27 min |
| Oct 16, 6:30 AM CDT | Tornado Warning | LIX | Jackson | 30 min |
| Oct 16, 7:50 AM CDT | Tornado Warning | LIX | Jackson | 25 min |
| Oct 16, 8:28 AM CDT | Tornado Warning | LIX | Harrison | 32 min |
| Oct 16, 1:22 PM CDT | Wind Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 9 hr |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.